EconPapers    
Economics at your fingertips  
 

Quotient Spaces of Boundedly Rational Types

Davide Cianciaruso and Fabrizio Germano

No 1539, Discussion Papers from Northwestern University, Center for Mathematical Studies in Economics and Management Science

Abstract: By identifying types whose low-order beliefs, up to level l(sub i), about the state of nature coincide, we obtain quotient type spaces that are typically smaller than the original ones, preserve basic topological properties, and allow standard equilibrium analysis even under bounded reasoning. Our Bayesian Nash (l(sub i, l sub _i)-equilibria capture players’ inability to distinguish types belonging to the same equivalence class. The case with uncertainty about the vector of levels (l(sub i, l sub _i) is also analyzed. Two examples illustrate the constructions. JEL Classification Numbers: C72, D03, D83

Keywords: Incomplete-information games; high-order reasoning; type space; quotient space; hierarchies of beliefs; bounded rationality Principle; menus; signals; direct revelation mechanisms. (search for similar items in EconPapers)
Date: 2011-09-20
New Economics Papers: this item is included in nep-cta, nep-gth and nep-mic
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.kellogg.northwestern.edu/research/math/papers/1539.pdf main text (application/pdf)

Related works:
Working Paper: Quotient Spaces of Boundedly Rational Types (2015) Downloads
Working Paper: Quotient spaces of boundedly rational types (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:nwu:cmsems:1539

Ordering information: This working paper can be ordered from

Access Statistics for this paper

More papers in Discussion Papers from Northwestern University, Center for Mathematical Studies in Economics and Management Science Center for Mathematical Studies in Economics and Management Science, Northwestern University, 580 Jacobs Center, 2001 Sheridan Road, Evanston, IL 60208-2014. Contact information at EDIRC.
Bibliographic data for series maintained by Fran Walker ( this e-mail address is bad, please contact ).

 
Page updated 2025-04-02
Handle: RePEc:nwu:cmsems:1539